MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3543607MC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Necrosis (1971); No Code Available (3191)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: abscess, necrosis.Concomitant products: 360cc mentor memorygel breast implant catalog: 3543607mc, lot: 7381668, sn: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient who underwent vertical mastopexy and primary breast augmentation with two 360cc mentor memorygel breast implants on (b)(6) 2018, had recurrent problems with cellulitis of the left breast which apparently responded to cipro and keflex on two occasions.The patient had recurrent erythema and swelling of the left breast that occurred approximately (b)(6) 2019.The patient was again treated with cipro and keflex.A needle was stuck into the area of maximum induration and the results of this are unknown.Since that time, the patient had fevers, swelling, pain and erythema, of the left breast.The patient was seen in the er where she was noted to be stable but presented with a hot, tender, painful and swollen left breast.The patient had a wbc of 11,000.Per reporter, the infection was also spreading to the patient's left eye.There was an area that was bulging along the vertical limb on the left side which is where the surgeon felt was likely an abscess that was about to rupture.The patient underwent removal of the left intact breast implant and incision and drainage of the 100-150 ml of a non foul smelling yellow/brown fluid left breast abscess on (b)(6) 2019.This abscess/seroma fluid was tested and returned negative for malignancy.The fluid also returned negative for aerobic and anaerobic bacteria.
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor became aware that patient code, infection, for the left breast fat necrosis the patient had also experienced, was erroneously excluded from the initial report sent on (b)(6) 2019.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8680799
Report Number1645337-2019-13478
Device Sequence Number2016503
Product Code FTR
UDI-Device Identifier00081317004424
UDI-Public00081317004424
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Catalogue Number3543607MC
Device Lot Number7353563
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR